MAUDE Adverse Event Report: SYNTHES GMBH FEMORAL NECK SYSTEM INSERTION HANDLE; APPLIANCE, FIXATION, NAIL

SYNTHES GMBH FEMORAL NECK SYSTEM INSERTION HANDLE; APPLIANCE, FIXATION, NAIL
Catalog Number 03.168.008
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021, the patient underwent the surgery for left femoral neck fracture.The surgeon attached the 2-hole plate to the insert handle and tried to tighten the black screw of the insert manually, but the connection was stiff, and he could not tighten the black screw to the insert handle; it was assumed that there was a problem with the plate.The surgeon exchanged the plate to 1-hole plate, but the same event occurred.When the plate was removed from the insert handle and the bolt insertion port side of the plate was checked, it was found that the plate was shaved by the tip of the insert.The insert was removed from the insert handle, and the tip of the insert was tried to be attached to the bolt insertion hole of the plate, but it could not be connected unless it was pushed hard.The surgeon commented that the tip of the insert might be deformed or there might be a problem with the plates.Although there was a gap of a few millimeters between the black screw of the insert and the insert handle, 2-hole plate managed to be connected, and the surgery was completed within thirty (30) minutes delay.Patient was stable.This report is for a femoral neck system insertion handle.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.On the received pictures, we only can confirm that the plate (pl 1-ho f/fem neck syst tan) was shaved as reported.The functional issue with the other devices, pl 2ho f/fem neck syst tan, insert handle and ins f/insertion handle, could not be confirmed with the available pictures.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FEMORAL NECK SYSTEM INSERTION HANDLE
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11706538
Report Number8030965-2021-03168
Device Sequence Number11650096
Product Code KTT
UDI-Device Identifier07611819657342
UDI-Public(01)07611819657342
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.008
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL NECK SYSTEM PL 1 HOLE - STERILE; INS F/INSERTION HANDLE; PL 2HO F/FEM NECK SYST TAN